Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 55, NWS Norman, OK

March 7, 2000Archer County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 5:32 PM CST for Archer County, Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 5:32 PM CST (23:32 UTC)
Expired
Mar 7, 2000, 6:30 PM CST
In force
58 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Archer County, TX

What was reported inside it

TimeReportWhereRemark
Mar 7, 5:43 PM CSTHail 0.75Archer City, TX
Mar 7, 5:45 PM CSTThunderstorm WindHolliday, TXFive power poles were downed on Highway 1954.
Mar 7, 5:51 PM CSTHail 0.75Archer City, TX
Mar 7, 5:56 PM CSTHail 1.75Archer City, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 5:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 072334
SVROKC
TXC009-080030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARCHER COUNTY IN NORTHERN TEXAS

* UNTIL 630 PM CST

* AT 532 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18   
MILES SOUTHWEST OF LAKE KICKAPOO. OTHER STRONG STORMS WERE LOCATED 
JUST WEST OF DUNDEE. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. 

* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...HOLLIDAY...LAKE
  KICKAPOO AND SCOTLAND

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3353 9896 3341 9890 3344 9845 3383 9843
          3382 9877
CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Local storm report, Mar 7, 4:31 PM CST, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0423 PM    HOPLLIS                    OK   .88 INCH HAIL
03/07/00   HARMON                         HAM REPORT

TJ
Local storm report, Mar 7, 4:38 PM CST, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    6 NE ELDORADO             OK   WIND DAMAGE
03/07/00   JACKSON                        CAR WINDOW BROKEN
                                          SIGNS DOWN
                                          PUBLIC REPORT

KT            @
Local storm report, Mar 7, 4:55 PM CST, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0439 PM    DUKE                      OK   .88 INCH HAIL
03/07/00   JACKSON                        EOC REPORT

KT
Local storm report, Mar 7, 4:58 PM CST, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    3 E REED                  OK   1.00 INCH HAIL
03/07/00   GREER                          PUBLIC REPORT

0450 PM    MANGUM                    OK   .75 INCH HAIL
03/07/00   GREER                          EOC REPORT

KT
Local storm report, Mar 7, 5:05 PM CST, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    6 EAST OF ERICK           OK   .88 INCH HAIL
03/07/00   BECKHAM                        SPOTTER REPORT

TJ
Local storm report, Mar 7, 5:28 PM CST, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0458 PM    4 E MANGUM                OK   WIND DAMAGE
03/07/00   GREER                          BARN BLOWN AWAY
                                          EOC REPORT

0500 PM    SE MANGUM                 OK   WIND DAMAGE
03/07/00   GREER                          LARGE LIMBS DOWN
                                          EOC REPORT

0453 PM    3 E MANGUM                OK   WIND DAMAGE
03/07/00   GREER                          4 BARNS AND
                                          TRAILER DESTROYED
                                          EOC REPORT

0455 PM    3 E GRANITE               OK   WIND DAMAGE
03/07/00   GREER                          SMALL CAR BLOWN OFF
                                          ROAD
                                          EOC REPORT

0456 PM    3 W ALTUS LAKE            OK   WIND DAMAGE
03/07/00   GREER                          PICKUP BLOWN OFF ROAD
                                          AND TURNED OVER
                                          EOC REPORT

0500 PM  7  SEYMOUR                   TX   60 MPH WIND GUST
03/07/00   BAYLOR                         1.0" HAIL
                                          SPOTTER REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:04 PM CSTSevere Thunderstorm WarningOUNHardeman41 min
Mar 7, 4:16 PM CSTSevere Thunderstorm WarningOUNFoard44 min
Mar 7, 4:35 PM CSTSevere Thunderstorm WarningOUNBaylor, Wilbarger40 min
Mar 7, 5:10 PM CSTSevere Thunderstorm WarningOUNBaylor, Wilbarger50 min
Mar 7, 5:18 PM CSTSevere Thunderstorm WarningOUNWichita57 min
Mar 7, 5:57 PM CSTSevere Thunderstorm WarningOUNClay, Wichita33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.